Journal article icon

Journal article

Steady gravity waves due to a submerged source

Abstract:

In the low-Froude-number limit, free-surface gravity waves caused by flow past a submerged obstacle have amplitude that is exponentially small. Consequently, these cannot be represented using an asymptotic series expansion. Steady linearized flow past a submerged source is considered, and exponential asymptotic methods are applied to determine the behaviour of the free-surface gravity waves. The free surface is found to contain longitudinal and transverse waves that switch on rapidly across c...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1017/jfm.2013.425

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Role:
Author
Publisher:
Cambridge University Press
Journal:
JOURNAL OF FLUID MECHANICS
Volume:
732
Pages:
660-686
Publication date:
2013-10-05
DOI:
EISSN:
1469-7645
ISSN:
0022-1120
URN:
uuid:065eb22d-4718-48aa-b21b-a2989389fbc9
Source identifiers:
435629
Local pid:
pubs:435629
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP